MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-040-120-P6
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was entrapped or bent in the 90% anatomy such that the ratchet was unable to properly/fully engage the stent resulting in reported activation/deployment failure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed lesion in the superficial femoral artery (sfa) with a vessel diameter of 6.5mm.After the lesion was prepared with a 7mm dilatation balloon to 10 atmospheres, a 6x40mm supera self-expanding stent (ses) was attempted to be deployed at the lesion; however, it was noted that the stent only partially deployed.The ses was removed and another same sized supera was used to complete the procedure.There were no reported adverse patient sequela nor clinically significant delay.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 90% stenosed lesion in the superficial femoral artery (sfa) with a vessel diameter of 6.5mm.After the lesion was prepared with a 7mm dilatation balloon to 10 atmospheres, a 6x40mm supera self-expanding stent (ses) was attempted to be deployed at the lesion; however, it was noted that the stent only partially deployed.The ses was removed and another same sized supera was used to complete the procedure.There were no reported adverse patient sequela nor clinically significant delay.Subsequent to the initially filed report, analysis of the returned device revealed that the stent implant was deployed and the tip jacket and inner member were separated at the distal end of the ratchet stem.Follow-up with the site was performed and they responded stating they were not aware of the separation.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was unable to be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure as it is likely that the distal sheath of the delivery system was entrapped or bent in the 90% stenosed anatomy such that the ratchet was unable to properly/fully engage the stent resulting in reported activation/deployment failure.Manipulation of the device resulted in the noted device damages (separated tip/tip jacket/inner) likely contributing to the reported difficulties.Reportedly, the stent was deployed outside the anatomy and discarded.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5: describe event or problem updated d9: device available for evaluation updated from no to yes h6: component code 829 added.H6: type of investigation code 4115 removed; 10 added.H6: investigation conclusions code 50 removed; 4311 added.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20723882
Report Number2024168-2024-13648
Device Sequence Number3782593
Product Code NIP
UDI-Device Identifier08717648211799
UDI-Public(01)08717648211799(17)251031(10)3112061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberS-60-040-120-P6
Device Catalogue NumberS-60-040-120-P6
Device Lot Number3112061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/31/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown